Facebook Pixel

Have you heard of 'gold' shots?

By January 13, 2009 - 4:33pm
Rate This

My aunt is in the hospital with a pretty bad infection and her skin was unusually grey in a particular area. In examining the 'grey' spot on my aunt's forehead, the nurse asked whether she had received any 'gold' shots. My aunt mentioned she took gold shots in her knee and legs.

What are gold shots and what are they used for? Why would shots cause her skin to spot?

Add a Comment3 Comments

EmpowHER Guest

Yes "gold" salts injections can cause greying of the skin particularly in blue eyed blondes which i am. I notice that my greying is in spots and actually moves around. When it first came out i just thought it was a shadow but then my child startedasking who has hit me, it looked so much like a bruise to her.

September 28, 2011 - 8:44pm


I found this info.

January 14, 2009 - 12:26pm

A few years back gold shots were the standard therapy for different types of arthritis including the treatment of Rheumatoid Arthritis in adults and children. There is enough evidence that these treatments were effective but recent research shows that they are not more effective than new biologics. I have done some research on your posting but was not able to link this side effect to "gold shots". On the other hand, gray/bluish skin side effect is more consistent with the used of colloidal silver.

Colloidal silver is a suspension of submicroscopic metallic silver particles in a colloidal base. Long-term use of silver preparations can lead to argyria, a condition in which silver salts deposit in the skin, eyes, and internal organs, and the skin turns ashen-gray. Many cases of argyria occurred during the pre-antibiotic era when silver was a common ingredient in nosedrops. When the cause became apparent, doctors stopped recommending their use, and reputable manufacturers stopped producing them. Many people continue to use colloidal silver as a natural therapy to prevent bacterial infections.

January 13, 2009 - 9:34pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.